Med Adjustments, what to do?

Hi all

I have been dealing with depression and anxiety since I was about 8 years old. I'm not 27 and am having a particularly bad "flare up". I've been controlled on Citalopram for many years now, but all of a sudden, it is not doing the trick. My doctor has added Effexor and we're working our way up to a therapeutic dose. A little over a week after we doubled my 75mg to 150mg, I began having weird symptoms. I felt slow, delayed, fuzzy, and disconnected from my body. I would also just get waves of overwhelming sadness. Of course it happened on a weekend, so the weekend MD just told me to go back to 75mg and follow up on Monday with my normal MD. So, today, she told me "Let's increase it by 37.5mg". I don't know, I'm feeling really discouraged and upset and I just want to say GTFO to the Effexor. Today, I basically just spent the day in bed until my BF got home and convinced me to take a walk around the block with him and the dogs. I'm so sick of this awful feeling.

Have any of you had side effects like this on Effexor?

I guess I'm just looking for words of encouragement more than anything right now. Thanks

5 Replies

oldestnewest
  • You are very normal! Look at these common and very common side effects of Effexor:

    Very common (10% or more): Headache (up to 38%), dizziness (up to 20%), somnolence (up to 20%), fatigue (11%), nervousness (up to 10%)

    Common (1% to 10%): Tremor, twitching, migraine, vertigo.

    Source: Drugs.com.

    You appear to be having very normal side effects that might go away. Give them time. I know you are miserable but your body seems to need time to let these side effects pass. It could take a few weeks, can you hold on for that amount of time?

  • Thanks for your response Sue. This is my first post on here and I have to say, the support feels really good :) So maybe my doctor was hoping that by more slowly increasing, that the side effects may not happen or be less? We're currently messaging back and forth on a secure hospital system, but it's just not the same as talking in person of course. Thanks for your support :)

  • Be strong - it does take time and there is some trial process with meds. I don't take Effexor but I have your symptoms and am seeking treatment. I didn't really leave my apartment in December and January but slowly through meds and little challenges it improved. I have a dog too and each time I walked I added a block or a moment to pause with the hope to gain more and more comfort. It's not fun but soon you may want to take steps to get out more. About mid January I had to go on a trip to family and I cried like crazy because had to leave apartment - but a month later and I feel that feeling now only in a tiny amount with a few relapses here and there. My whole point is I hope you gain strength and be kind to yourself. Feel better!

  • Thank you for sharing and thank you for your support. I've never done a forum like this before and it feels good just to talk to others that have similar stories. I'm sorry you had a rough time recently but it's awesome that you've been able to slowly but surely make progress! Best of luck to you!

  • its 5 months since you wrote your post, how are you doing now? i have the same symptoms as you now. i am so deeply depressed

You may also like...